Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 161, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 30, 2016, 6:02 PM MDT for Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 6:02 PM MDT (00:02 UTC)
- Expired
- May 30, 2016, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 37 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WUUS53 KGLD 310002
SVRGLD
COC017-063-KSC181-199-310045-
/O.NEW.KGLD.SV.W.0161.160531T0002Z-160531T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
SOUTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 645 PM MDT
* AT 601 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF BURLINGTON...MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 14.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 448 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 176 AND 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3899 10214 3916 10230 3947 10191 3916 10164
TIME...MOT...LOC 0001Z 234DEG 20KT 3913 10214
HAIL...1.00IN
WIND...70MPH
$$
0073 follow-up statements
787
WWUS53 KGLD 310011
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT MON MAY 30 2016
COC017-063-KSC181-199-310045-
/O.CON.KGLD.SV.W.0161.000000T0000Z-160531T0045Z/
KIT CARSON CO-CHEYENNE CO-WALLACE KS-SHERMAN KS-
611 PM MDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO...NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL
KANSAS AND SOUTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS...
AT 610 PM MDT...SEVERE THUNDERSTORM OUTFLOW WINDS WERE LOCATED 10
MILES SOUTH OF KANORADO...MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 14.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 448 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 176 AND 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3899 10214 3916 10230 3947 10191 3916 10164
TIME...MOT...LOC 0010Z 239DEG 33KT 3919 10198
HAIL...1.00IN
WIND...70MPH
$$
007015
WWUS53 KGLD 310023
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM MDT MON MAY 30 2016
COC017-063-KSC181-199-310045-
/O.CON.KGLD.SV.W.0161.000000T0000Z-160531T0045Z/
KIT CARSON CO-CHEYENNE CO-WALLACE KS-SHERMAN KS-
623 PM MDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO...NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL
KANSAS AND SOUTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS...
AT 622 PM MDT...SEVERE THUNDERSTORM OUTFLOW WINDS WERE
CENTERED 6 MILES SOUTH OF RULETON...MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 14.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 448 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 176 AND 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THESE THUNDERSTORM OUTFLOW WINDS WILL PRODUCE AREAS OF LOW
VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL
AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3899 10214 3916 10230 3947 10191 3916 10164
TIME...MOT...LOC 0022Z 239DEG 33KT 3925 10186
HAIL...1.00IN
WIND...70MPH
$$
007809
WWUS53 KGLD 310039
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT MON MAY 30 2016
COC017-063-KSC181-199-310049-
/O.EXP.KGLD.SV.W.0161.000000T0000Z-160531T0045Z/
KIT CARSON CO-CHEYENNE CO-WALLACE KS-SHERMAN KS-
639 PM MDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS WILL EXPIRE AT 645 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL COLORADO...AND NORTHWESTERN KANSAS.
LAT...LON 3899 10214 3916 10230 3947 10191 3916 10164
TIME...MOT...LOC 0037Z 234DEG 20KT 3925 10186
$$
007What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:20 PM MDT, 42 minutes earlier.
Area forecast discussion, May 30, 5:20 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Goodland KS 520 PM MDT MON MAY 30 2016 .SHORT TERM...(This evening through Tuesday) Issued at 1246 PM MDT Mon May 30 2016 Scattered thunderstorms expected to develop this afternoon along the Palmer Divide in northeast Colorado as well as a weak surface boundary near the Colorado/Kansas border area as a shortwave trough emerges from the central Rockies. The environment will be moderately unstable with SBCAPE up to 3000 j/kg. Deep layer shear is not great, at around 20-30kts, but should be sufficient for a few organized updrafts and possibly a supercell or two. Storm motions will be northeast at around 15kts, but right movers will be considerably slower at 5kts or less to the south. So thinking flash flood threat will be limited to the stronger rotating storms, particularly near areas that received heavy rain yesterday (Wallace, Logan and Gove counties). Feel however the threat will be too limited to warrant a flash flood watch. Storms will be moving east with the upper shortwave and waning in the overnight hours with loss of daytime heating. Showers/isolated storms may linger into early Tuesday or perhaps into the afternoon south of Highway 40 where models keep most of the precipitation. Temperatures will be noticeably cooler on Tuesday with northerly flow resulting in highs around 70. .LONG TERM...(Tuesday night through Monday) Issued at 117 PM MDT Mon May 30 2016 Upper low will lift northeastward, out of North Dakota and into southern Manitoba on Tuesday night and into Wednesday. High pressure will build into the western states and push a previously cut off area of low pressure eastward across Texas through the day on Thursday and into Friday. Upper flow will transition to a west by northwest direction as the H5 ridge becomes very amplified and nearly stationary over the southwest on Friday and Saturday, reaching all the way into southern Alberta. An upper low will move into southern California late on Saturday and moderate as it is influenced by the blocking ridge. Upper flow will gradually become north northwest as we head into Sunday. Temperatures will warm significantly as the ridge influences the region and superblend is coming in gradually higher with each iteration. I would not be surprised to see areas in the southern portions of the CWA rise to 90 degrees or higher on Friday and Saturday. The upper low will help moderate the amplification of the ridge on Sunday and Monday, pushing it slowly eastward at the same time. Overall, the pattern will remain warm and dry through Sunday with PoPs increasing slightly as we head into Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 520 PM MDT Mon May 30 2016 Both taf sites will see mvfr/ifr conditions from 01z to 09z with 1-3sm in rain/hail/thunder...ceilings bkn015-030. Otherwise vfr conditions before 01z...and after 09z. Winds south 10-20kts thru 01z then vrb15g30kts(DUE TO THUNDER) thru 04z-06z. By 04z... general nw flow around 10kts will become ne with gusts near 20kts aft 12z- 13z Tuesday. KGLD may see brief period of sw flow at times aft 07z Tuesday. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...JN
Hazardous weather outlook, May 30, 10:30 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT MON MAY 30 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311630- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT MON MAY 30 2016 /1130 AM CDT MON MAY 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND NIGHTTIME HOURS. SOME THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS. FOR LOCATIONS THAT RECEIVED HEAVY RAINFALL SUNDAY AFTERNOON AND EVENING...THIS RAINFALL COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 30, 5:02 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT MON MAY 30 2016
COZ090-KSZ001-NEZ079-302330-
YUMA COUNTY CO-CHEYENNE KS-DUNDY NE-
502 PM MDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND WESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 530
PM MDT/630 PM CDT/...
AT 502 PM MDT/602 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED 5 MILES
NORTHEAST OF WRAY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
WRAY...HAIGLER...PARKS...ALVIN...LAIRD AND WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 237 AND 258.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR NORTHEASTERN COLORADO...NORTHWESTERN KANSAS...AND
SOUTHWESTERN NEBRASKA.
LAT...LON 4035 10205 4035 10163 3991 10167 4000 10235
4044 10220 4044 10205
TIME...MOT...LOC 2302Z 272DEG 34KT 4014 10215
007Local storm report, May 30, 5:07 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL CLARKVILLE 40.38N 102.62W
05/30/2016 E0.88 INCH YUMA CO TRAINED SPOTTER
CURRENTLY FALLING.
&&
JLUNDQUISTLocal storm report, May 30, 5:25 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST KIT CARSON 38.76N 102.80W
05/30/2016 M57 MPH CHEYENNE CO MESONET
&&
JLUNDQUISTLocal storm report, May 30, 5:27 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL WRAY 40.08N 102.23W
05/30/2016 M0.50 INCH YUMA CO TRAINED SPOTTER
CAME IN TWO ROUNDS ROUGHLY THREE MINUTES APART.
&&
JLUNDQUISTSpecial weather statement, May 30, 5:49 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM MDT MON MAY 30 2016
COZ090-KSZ001-002-NEZ079-080-310015-
YUMA COUNTY CO-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
549 PM MDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...WESTERN RAWLINS AND CHEYENNE COUNTIES IN
NORTHWESTERN KANSAS...EASTERN DUNDY AND HITCHCOCK COUNTIES IN
SOUTHWESTERN NEBRASKA UNTIL 615 PM MDT/715 PM CDT/...
AT 548 PM MDT/648 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF AREA A CAMPGROUND TO 9 MILES
WEST OF BENKELMAN TO 9 MILES NORTHWEST OF BONNY RESERVOIR. MOVEMENT
WAS EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS...BENKELMAN...TRENTON...BIRD CITY...PALISADE...
STRATTON AND MCDONALD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 217.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR NORTHEASTERN COLORADO...NORTHWESTERN KANSAS...AND
SOUTHWESTERN NEBRASKA.
LAT...LON 3983 10108 3957 10139 3969 10231 4000 10169
4035 10146 4035 10081
TIME...MOT...LOC 2348Z 289DEG 36KT 4031 10150 4000 10169 3974 10223
007Special weather statement, May 30, 5:52 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT MON MAY 30 2016
COZ091-092-KSZ013-027-028-041-310015-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
LOGAN KS-SHERMAN KS-
552 PM MDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
EASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...WALLACE...
NORTHERN GREELEY...NORTHWESTERN LOGAN COUNTIES IN WEST CENTRAL KANSAS
AND SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 615 PM MDT/715 PM
CDT/...
AT 552 PM MDT/652 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR BURLINGTON TO 8 MILES WEST OF WESKAN TO 3
MILES NORTHEAST OF SHERIDAN LAKE. MOVEMENT WAS EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...BURLINGTON...SHARON SPRINGS...KANORADO...RULETON...
WESKAN AND WALLACE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 29.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 435 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 177 AND 192.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR EAST CENTRAL COLORADO...AND NORTHWESTERN KANSAS.
LAT...LON 3862 10205 3862 10226 3887 10217 3934 10235
3951 10157 3898 10136 3870 10155 3870 10157
3868 10157 3866 10158 3852 10204
TIME...MOT...LOC 2352Z 260DEG 52KT 3928 10226 3889 10211 3851 10225
007The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:41 PM MDT | Special Weather Statement | GLD | Rawlins | 34 min |
| May 30, 6:53 PM MDT | Special Weather Statement | GLD | Decatur, Logan, Thomas, Wichita | 37 min |
| May 30, 7:07 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Logan, Norton, Rawlins, Sheridan and 2 more | 53 min |
| May 30, 7:56 PM MDT | Special Weather Statement | GLD | Gove, Graham, Norton, Sheridan | 49 min |
| May 30, 9:04 PM MDT | Special Weather Statement | GLD | Graham | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.